Alert archive / South Dakota / Freeze Warnings in 2015
Freeze Warning 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this freeze warning at May 18, 2015, 3:50 AM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at May 19, 2015, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2015, 3:50 AM CDT (08:50 UTC)
- In effect from
- May 19, 2015, 1:00 AM CDT
- Expired
- May 19, 2015, 7:40 AM CDT
- In force
- 7 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.8 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this freeze warning went out at May 18, 1:13 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 18, 1:13 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
113 AM CDT MON MAY 18 2015
.UPDATE...
ISSUED AT 106 AM CDT MON MAY 18 2015
FORECAST/PRODUCTS HAVE BEEN UPDATED TO REFLECT 06Z EXPIRATION OF
THE WIND ADVISORY FOR THE WESTERN HALF OF THE CWA. CLOSE
EXAMINATION OF OBS ACTUALLY SHOW A FEW SITES STILL IN LOW END
CRITERIA BUT EXPECT THESE WINDS TO CONTINUE TO SLOWLY SUBSIDE OVER
THE NEXT COUPLE HOURS AND THESE OBS ARE THE MINORITY. EASTERN
PORTION REMAINS IN EFFECT UNTIL 12Z AS WINDS REMAIN STRONG THERE.
RADAR ECHOES ARE DIMINISHING AND HAVE ADJUSTED POPS/WX. HAD A
ROUND OF LIGHT SNOW HERE IN ABR. NO CHANGES TO FREEZE WARNING THIS
MORNING AS A FEW OBS ARE ACTUALLY IN THE 30 TO 32 DEGREE RANGE
CURRENTLY. SOME PLACES MAY STAY JUST ABOVE 32...BUT FOR WHAT ITS
WORTH WILL LEAVE FREEZE WARNING IN PLACE FOR NOW. WILL EVALUATE
AGAIN LATER THIS MORNING.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 343 PM CDT SUN MAY 17 2015
LOW CONTINUES TO DRIFT EAST TODAY/TONIGHT WITH PRESSURE RISES OF
12MB/6 HOURS ALONG WITH STRONG COLD ADVECTION. THE RESULT IS
ADVISORY LEVEL WINDS FOR MORE OR LESS THE WHOLE CWA. AS THE PRESSURE
BUBBLE MOVES THROUGH...WINDS WILL WEAKEN A TAD...BEFORE BETTER
MIXING DEVELOPS WITH SUNRISE MONDAY AM. FOR TEMPERATURES
TONIGHT...READINGS REMAIN ABOVE FREEZING THROUGH CENTRAL
SASKATCHEWAN AND MANITOBA...SO WILL KEEP TEMPS ABOVE FREEZING
OVERNIGHT FOR THE MOST PART...THOUGH GUIDANCE IS GETTING BETTER
ALIGNED WITH 850MB READINGS FALLING INTO THE -5 TO -7C RANGE BY 06Z
TONIGHT...SO WILL NEED TO MONITOR.
TEMPERATURES WILL STRUGGLE TO WARM MONDAY THANKS TO STRATO CU
DEVELOPMENT IN STEEP LOW LEVEL LAPSE RATES. NAM CONTINUES TO SHOW LOW
LEVEL INSTABILITY ALSO RESULTING IN SHOWERS...WHICH COULD BE OF THE
RAIN/SNOW VARIETY.
SURFACE HIGH BUILDS INTO THE REGION OVERNIGHT MONDAY...A LITTLE
FARTHER SOUTH SO THAT MOST OF THE AREA WILL DECOUPLE...LEADING TO
READINGS IN THE 20S. NO HEADLINES AS OF YET WITH WIND HEADLINES
OVERHEAD AND FREEZE HEADLINES TO THE NORTH.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 343 PM CDT SUN MAY 17 2015
THERE IS STILL A LOW END CHANCE OF SEEING SOME LIGHT RAINFALL
OVERSPREADING THE SOUTHWESTERN FORECAST ZONES /HIGHLIGHT THE I-90
CORRIDOR/ ON WEDNESDAY AND THEN SHIFTING SOUTHEASTWARD INTO
WEDNESDAY NIGHT WITH ONE IMPULSE OF SHORTWAVE ENERGY MOVING THROUGH
THE AMPLIFYING UPPER LEVEL FLOW PATTERN. OTHERWISE...THE EXTENDED IS
DRY UNTIL THE WEEKEND WHEN ANOTHER LONGWAVE TROF DEVELOPS OVER THE
WESTERN CONUS AND UPPER LEVEL STEERING FLOW SWITCHES BACK TO A SOUTH-
SOUTHWESTERLY DIRECTION. ONE OR MORE SMALLER/TRANSIENT AREAS OF LOW
PRESSURE WILL LIFT UP INTO THE REGION...BRINGING PRECIP CHANCES BACK
TO THIS CWA. PER 925HPA AND 850HAP THERMAL PROGS...TEMPERATURES
SHOULD BE THE COOLEST AT THE START OF THE PERIOD...BEFORE GRADUALLY
WARMING UP HEADING INTO THE WEEKEND.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1228 AM CDT MON MAY 18 2015
PRECIP CONTINUES TO AFFECT KABR AND KMBG. RAIN HAS STARTED TO MIX
WITH SNOW. MOST OF THIS PRECIP SHOULD LIFT NORTH OVER THE NEXT FEW
HOURS AS THE COLD CORE LOW IT IS ASSOCIATED WITH MOVES NORTHEAST.
A MIX OF VFR/MVFR CIGS ARE EXPECTED TO AFFECT THE REGION TONIGHT.
CIGS WILL LIFT TO VFR AT ALL SITES EXCEPT KATY THROUGH THE DAY
MONDAY FROM WEST TO EAST. GUSTY WEST TO NORTHWEST WINDS AT 20 TO
35 KTS WILL SHIFT TO THE NORTH ON MONDAY AND DIMINISH BY EVENING.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FREEZE WARNING FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT /8 AM MDT/ THIS
MORNING FOR SDZ003>006-009-010.
WIND ADVISORY UNTIL 7 AM CDT THIS MORNING FOR SDZ007-008-011-
019>023.
MN...WIND ADVISORY UNTIL 7 AM CDT THIS MORNING FOR MNZ039-046.
&&
UPDATE...TMT
SHORT TERM...CONNELLY
LONG TERM...DORN
AVIATION...PARKINHazardous weather outlook, May 17, 5:03 AM CDT, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 503 AM CDT SUN MAY 17 2015 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-181015- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 503 AM CDT SUN MAY 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION TODAY EMBEDDED WITHIN THE LARGER AREA OF RAINFALL. OVERALL THE SEVERE THREAT IS LOW...ALTHOUGH THERE IS A SMALL THREAT EAST OF I-29 AND ON INTO MINNESOTA. IF STORMS MANAGE TO DEVELOP OVER WEST CENTRAL MINNESOTA TODAY...HAIL IS POSSIBLE...ALONG WITH A VERY ISOLATED TORNADO THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FROST AND FREEZE CONDITIONS ARE POSSIBLE LATE MONDAY NIGHT INTO TUESDAY MORNING AS FORECAST LOW TEMPERATURES DROP INTO THE UPPER 20S TO LOW 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY ALONG AND EAST OF I-29. TMT
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:42 PM CDT | Areal Flood Warning | ABR | Campbell, Corson, Dewey, Walworth | 12 hr |
Nearby
Freeze Warnings in South Dakota, 2015Freeze Warnings in Minnesota, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.